Colorado, 2010

Hail in Colorado, July 10, 2010

July 10, 2010 · NWS PUB · 2 events in 1 county or zone

A severe thunderstorm produced quarter size hail south of Trinidad in Las Animas County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A severe thunderstorm produced quarter size hail south of Trinidad in Las Animas County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 10, 1:45 PM MST, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 10, 1:45 PM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT SAT JUL 10 2010

.SHORT TERM...

(TONIGHT AND SUNDAY)

BETTER FORCING THIS EVENING FOR THUNDERSTORMS...EVIDENT BY EARLIER
ONSET OF CONVECTION TODAY ACROSS WRN AND NRN CO.  APPEARS TO BE 2
SHORTWAVES EMBEDDED IN THE FLOW...ONE WHICH IS ALREADY PUSING INTO
THE CEN/NRN PLAINS FROM WY...AND A SECOND FEATURE ACROSS WY/NW CO
WHICH WILL CONTINUE DROPPING TO THE EAST SOUTHEAST...GLANCING BY
NRN/EASTERN SECTIONS OF THE DISTRICT IN THE AFTERNOON AND EVENING.
ACROSS THE SE PLAINS...FOCUS FOR STRONGER CONVECTION WILL BE ALONG
AND EAST OF THE SFC LEE TROF AXIS...ACROSS THE FAR EASTERNMOST
COUNTIES...MAINLY KIOWA...BENT...PROWERS AND BACA COUNTIES.  DEEP LAYER
SHEARS ARE RUNNING AROUND 30-40 KTS...WITH BEST VALUES TO THE
NORTH.  WITH DEW POINTS STAYING UP IN THE 50S...SBCAPES SHOULD TOP
OUT AROUND 1000-1500 J/KG MAINTAINING THE POSSIBILITY OF ONE OR TWO
STRONG TO SEVERE THUNDERSTORMS ACROSS THIS REGION.  FARTHER
WEST...STILL SOME SCATTERED POPS EXPECTED FOR MOST AREAS...THOUGH
WITH DEW POINTS IN THE 40S -TSRA WILL BE HIGHER BASED...AND MORE
LIKELY TO PRODUCE SOME LOCALLY HEAVY RAIN...WIND GUSTS UP TO 40
MPH...LIGHTNING...AND POSSIBLY SOME PEA SIZE HAIL ACROSS THE HIGHER
ELEVATED TERRAIN.  THUNDERSTORMS SHOULD END FAIRLY QUICKLY THIS
EVENING AS SHORTWAVE MOVES INTO THE CEN PLAINS...AND CONVECTIVE
CLUSTER WHICH DEVELOPS ACROSS EAST CENTRAL CO SHIFTS EASTWARD INTO KS
BY 06Z.

ATMOS DRIES OUT SOME BEHIND THIS WAVE FOR SUNDAY...AND CONVECTION LOOKS
MORE ISOLATED.  NEXT TROF ACROSS THE PACIFIC NORTHWEST WILL ADVANCE
TOWARDS WESTERN PORTIONS OF THE STATE SUN AFTN...PROVIDING FORCING
DURING THE AFTERNOON ACROSS THE MOUNTAINS...SO BEST CHANCES FOR
THUNDERSTORMS WILL PROBABLY BE OUT WEST.  CANT RULE OUT AN ISOLATED
-TSRA ACROSS THE PLAINS DURING THE LATE AFTN AS STORMS INITIALLY DEVELOP
ACROSS THE EASTERN MTNS...THEN DRIFT TO THE SOUTHEAST INTO THE
ADJACENT PLAINS. DEEP LAYER SHEARS STILL A RESPECTABLE 30-40
KTS...HOWEVER CAPES APPEAR TO BE THE LIMITING FACTOR AND SHOULD KEEP
STORMS BELOW SEVERE LIMITS.  MAIN THREAT WITH THUNDERSTORMS WILL LIKELY BE
GUSTY WINDS...LIGHTNING...AND BRIEF MODERATE TO HEAVY RAINFALL.
TEMPERATURES WILL BE SIMILAR TO A FEW DEGREES WARMER THAN TODAYS VALUES.
ONLY MADE SOME MINOR CHANGES TO GOING GRIDS.  -KT

.LONG TERM...

(SUNDAY NIGHT THROUGH SATURDAY)

SUNDAY NIGHT-TUESDAY...WEAK TO MODERATE NORTHWEST FLOW ALOFT ACROSS
THE REGION SUNDAY NIGHT WITH EMBEDDED SHORT WAVE DIGGING ACROSS THE
NORTHERN ROCKIES BECOMES MORE WESTERLY THROUGH THE DAY MONDAY WITH
WESTERLY FLOW THEN INCREASING SLIGHTLY THROUGH THE DAY TUESDAY AS
ANOTHER EASTERN PACIFIC SYSTEM MOVES ACROSS THE NORTHERN TIER OF
STATES. MOISTURE AND UVV AHEAD OF PASSING NORTHERN ROCKIES WAVE TO
KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS
THE AREA SUNDAY EVENING WITH POPS DECREASING FROM WEST TO EAST
THROUGH EARLY MONDAY MORNING AS AVAILABLE MOISTURE DECREASES BEHIND
WAVE. MODELS REMAIN IN GOOD AGREEMENT OF KEEPING BEST MOISTURE OUT
ACROSS THE FAR SE PLAINS MONDAY WITH DRY LINE PUSHING INTO WESTERN
KANSAS MONDAY NIGHT AND TUESDAY AS DRIER AIR IN THE WESTERLY FLOW
ALOFT MIXES DOWN ACROSS THE PLAINS. HAVE KEPT CURRENT ISOLATED POPS
ACROSS THE FAR SE PLAINS FOR MONDAY AFTERNOON WITH A DRY FORECAST
FOR TUESDAY...SAVE SLIGHT POPS ACROSS THE SW MTS AS MODELS HINT AT
POSSIBLE MOISTURE RETURN UNDERNEATH UPPER HIGH ACROSS NEW MEXICO
THROUGH THE SOUTHERN HIGH PLAINS. TEMPS CONTINUE TO WARM THROUGH THE
PERIOD WITH HIGHS EXPECTED BACK TO AROUND THE CENTURY MARK ACROSS
PORTIONS OF THE EASTERN PLAINS BY TUESDAY.

TUESDAY NIGHT-THURSDAY NIGHT...NORTHERN TIER SYSTEM CONTINUES TO
MOVE INTO THE GREAT LAKES REGION TUESDAY NIGHT AND SENDS A COLD
FRONT ACROSS THE UPPER MIDWEST AND INTO EASTERN COLORADO ON
WEDNESDAY. TIMING OF FRONT TO HAVE BIG IMPACT ON TEMPS AND PRECIP
CHANCES WITH MOISTURE POOLING ALONG AND BEHIND BOUNDARY. CURRENTLY
HAVE BOUNDARY MOVING ACROSS THE PALMER DVD BY THE LATE MORNING AND
ACROSS ALL OF THE PLAINS THROUGH THE LATE AFTERNOON. WITH LOW LEVEL
UPSLOPE FLOW KEEPING TEMPS COOL ACROSS PLAINS AND ONLY WEAK
FORCING ALOFT ON THURSDAY...HAVE KEPT BEST POPS ACROSS THE HIGHER
TERRAIN WITH MID JULY SUNSHINE AIDING IN DIURNAL THUNDERSTORM
DEVELOPMENT.

FRIDAY-SATURDAY...SOME MODEL DIFFERENCES THROUGH THIS PERIOD AS THE
GFS KEEPS DRIER AND COOLER WEST TO NORTHWEST FLOW ALOFT ACROSS THE
AREA WITH UPPER HIGH TO OUR SOUTH AND WEST...WHEREAS THE LATEST
ECMWF CONTINUES TO KEEP POTENTIAL FOR MONSOONAL MOISTURE
TAP...ESPECIALLY FOR THE HIGHER TERRAIN ALONG AND WEST OF THE
CONTDVD...WITH THE UPPER HIGH ACROSS EASTERN NEW MEXICO AND
COLORADO.  WITH THAT SAID...WILL KEEP CURRENT FORECAST AROUND
SEASONAL VALUES WITH MAINLY ISOLATED DIURNAL POPS. -MW

&&

.AVIATION...SHORTWAVE MOVING ACROSS THE DISTRICT THIS AFTERNOON/EVENING
WILL BRING A BETTER CHANCE FOR AN EVENING -TSRA TO KCOS AND KPUB TAF
SITES...PRODUCING SOME VFR CIGS AND ERRATIC GUSTY WINDS UP TO 30-35
KTS...AND BRIEF MODERATE RAIN.  BEST WINDOW FOR THIS TO OCCUR WILL
BE BETWEEN 22-02Z TIME FRAME.  OTHERWISE...VFR CONDITIONS EXPECTED
TONIGHT WITH THUNDERSTORMS DIMINISHING DURING THE LATE EVENING
ACROSS THE FAR EASTERN PLAINS OF CO.  DRY WEATHER AND LIGHT
DIURNALLY DRIVEN WINDS EXPECTED ON SUNDAY...WITH MORE LIMITED -TSRA
ACTIVITY DURING THE LATE AFTERNOON ACROSS THE MTS/ADJACENT PLAINS.
GIVEN MORE LOCALIZED NATURE OF ACTIVITY FOR SUN...WILL LIMIT MENTION
TO CB IN TAF SITES FOR NOW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/23
Hazardous weather outlook, Jul 10, 5:53 AM MST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
653 AM MDT SAT JUL 10 2010

COZ058>089-093>099-111300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
653 AM MDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVER THE CONTINENTAL DIVIDE THIS MORNING AND
SPREAD EASTWARD TO THE EASTERN MOUNTAINS AND PLAINS BY EARLY
AFTERNOON. THERE IS A CHANCE THAT A FEW STORMS BECOME
SEVERE...PARTICULARLY EAST OF HIGHWAYS 71 AND 109. THE MAIN THREAT
FROM THE STRONGEST STORMS WILL BE HAIL TO GOLF BALL SIZE...AND WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
ENTIRE REGION ON SUNDAY. ONE OR TWO OF THE STORMS COULD BE STRONG
TO SEVERE ACROSS THE PLAINS.

ON MONDAY...THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE FAR
EASTERN PLAINS. THESE STORMS COULD BE SEVERE.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EARLY EVENING ALONG THE EASTERN
MOUNTAINS...THE INTERSTATE 25 CORRIDOR...AND THE EASTERN PLAINS.

44/34

In the hours before

Special weather statement, Jul 10, 12:39 PM MST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT SAT JUL 10 2010

COZ084-085-102015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
139 PM MDT SAT JUL 10 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEYTON...OR 21 MILES NORTHEAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  CALHAN.
  YODER.
  RUSH.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.
SOME BRIEF PEA SIZE HAIL MAY ALSO ACCOMPANY THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 10, 2:15 PM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SAT JUL 10 2010

COZ067-068-070-071-102145-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN
JUAN MOUNTAINS ABOVE 10000 FT-SOUTHERN SAN LUIS VALLEY-UPPER RIO
GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
315 PM MDT SAT JUL 10 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...NORTH
  CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO...SOUTHEASTERN
  RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO.

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MONTE VISTA...OR 26 MILES
WEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
CONEJOS COUNTY...SOUTHWESTERN ALAMOSA COUNTY AND SOUTH CENTRAL RIO
GRANDE COUNTY.

SMALL HAIL UP TO 1/2 INCH IN DIAMETER...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 10, 2:45 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT SAT JUL 10 2010

COZ067-070-071-102215-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-SOUTHERN SAN
LUIS VALLEY-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW
10000 FT-
345 PM MDT SAT JUL 10 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...NORTH
  CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO...SOUTHEASTERN
  RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO.

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF MONTE VISTA...OR 17 MILES WEST
OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SANFORD.
  LA JARA.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND LOCALIZED HEAVY RAINFALL
ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 10, 3:24 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
424 PM MDT SAT JUL 10 2010

COZ095>098-110045-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
424 PM MDT SAT JUL 10 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO
  KIOWA COUNTY IN SOUTHEAST COLORADO
  NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HASWELL...OR 41 MILES NORTHEAST OF LA
JUNTA...WHICH WAS MOVING TOWARD THE EAST-SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.
  SWEETWATER RESERVOIR.
  SHERIDAN LAKE.
  NEENOSHE RESERVOIR.
  NEEGRONDA RESERVOIR.
  EADS.
  OPEN COUNTRY OF KIOWA COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 10, 3:28 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT SAT JUL 10 2010

COZ086-089-093-110100-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
428 PM MDT SAT JUL 10 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  WESTERN OTERO COUNTY IN SOUTHEAST COLORADO
  SOUTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...SOUTHWESTERN PUEBLO.

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BLENDE...OR 9 MILES SOUTH OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  FAR SOUTHERN PUEBLO.
  FOWLER.
  TIMPAS.
  MANZANOLA.
  OPEN COUNTRY OF SOUTHERN PUEBLO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 10, 3:30 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT SAT JUL 10 2010

COZ074-088-094-110100-
EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW
7500 FT-
430 PM MDT SAT JUL 10 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...TRINIDAD.

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR COKEDALE...OR NEAR TRINIDAD...
WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRINIDAD.
  HOEHNE.
  TRINCHERA.
  BRANSON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The radar

The Pueblo radar (KPUX), 148 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Las Animas

When
July 10, 4:07 PM MST to 4:12 PM MST
Where
Las Animas County, 1.38 mi S of Trinidad
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.150, -104.500

Hail, Las Animas

When
July 10, 4:15 PM MST to 4:20 PM MST
Where
Las Animas County, 4.87 mi S of Trinidad
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.100, -104.510

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251179, 251180.